Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 293, NWS Midland/Odessa, TX

June 4, 20194 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2019, 8:51 PM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2019, 8:51 PM CDT (01:51 UTC)
Expired
Jun 4, 2019, 9:30 PM CDT
In force
39 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 131 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 3:11 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

612 
WUUS54 KMAF 050151
SVRMAF
TXC301-389-475-495-050230-
/O.NEW.KMAF.SV.W.0293.190605T0151Z-190605T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
851 PM CDT Tue Jun 4 2019

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Central Reeves County in southwestern Texas...
  Northwestern Ward County in western Texas...
  Southwestern Winkler County in western Texas...
  Southeastern Loving County in western Texas...

* Until 930 PM CDT.

* At 851 PM CDT, a severe thunderstorm was located 10 miles northwest
  of Pecos, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mentone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3141 10359 3153 10375 3190 10346 3165 10317
TIME...MOT...LOC 0151Z 220DEG 24KT 3154 10361 

HAIL...1.00IN
WIND...60MPH
 
$$

Goudsward
1 follow-up statement
352 
WWUS54 KMAF 050215
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
915 PM CDT Tue Jun 4 2019

TXC301-389-475-495-050230-
/O.CON.KMAF.SV.W.0293.000000T0000Z-190605T0230Z/
Reeves TX-Ward TX-Winkler TX-Loving TX-
915 PM CDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL REEVES...NORTHWESTERN WARD...SOUTHWESTERN WINKLER AND
SOUTHEASTERN LOVING COUNTIES...

At 915 PM CDT, a severe thunderstorm was located 7 miles southeast of
Mentone, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mentone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3145 10352 3171 10361 3190 10346 3165 10317
TIME...MOT...LOC 0215Z 220DEG 24KT 3166 10349 

HAIL...1.00IN
WIND...60MPH
 
$$

84

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:41 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 4, 6:41 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
641 PM CDT Tue Jun 4 2019

.DISCUSSION...

Please see the 05/00Z aviation forecast discussion below.

&&

.AVIATION...

Look for a line of thunderstorms to impact all area terminals in
the 00Z to 06Z time range. MVFR to IFR TSRA with variable wind
gusts up in the 35-40 kt range to affect area terminals from west
to east. After the line passes through, expect some -SHRA for a
couple of hours, with conditions improving after 08-11Z except at
KHOB, where MVFR cigs are forecast to persist through the morning
hours. Otherwise VFR through 00Z Wednesday with a CU field
developing by mid morning over light and variable winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     65  83  65  86 /  70  40  50  20
Carlsbad                       62  87  63  91 /  80  50  10  10
Dryden                         69  89  70  96 /  80  50  20   0
Fort Stockton                  63  85  65  91 /  80  50  20  10
Guadalupe Pass                 58  82  62  86 /  80  40  10  10
Hobbs                          59  83  60  86 /  80  40  40  20
Marfa                          56  83  55  88 /  80  40  10   0
Midland Intl Airport           63  85  65  88 /  80  40  40  10
Odessa                         66  85  65  88 /  80  40  40  10
Wink                           63  87  63  92 /  80  40  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

70/84/70
Hazardous weather outlook, Jun 4, 2:06 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
206 PM CDT Tue Jun 4 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-051915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
206 PM CDT Tue Jun 4 2019 /106 PM MDT Tue Jun 4 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are likely today and tonight... some of these storms
may become strong to severe. The stronger storms will be capable of
producing large hail... damaging wind... heavy rainfall... and
frequent lightning. Localized flash flooding is possible, especially
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms again Wednesday. A few of these
storms will be capable of producing large hail... damaging winds...
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or evening.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 4, 6:47 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
547 PM MDT Tue Jun 4 2019

NMZ028-050030-
Eddy County Plains NM-
547 PM MDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDDY COUNTY UNTIL
630 PM MDT...

At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Lincoln National Forest, or 18 miles south of Hope,
moving northeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of west central Eddy
County.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.

LAT...LON 3247 10485 3252 10485 3252 10484 3266 10484
      3279 10470 3255 10450 3245 10481 3243 10483
      3247 10486
TIME...MOT...LOC 2346Z 237DEG 10KT 3255 10481

Goudsward
Special weather statement, Jun 4, 7:09 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
709 PM CDT Tue Jun 4 2019

NMZ028-TXZ273-050100-
Eddy County Plains NM-Eastern Culberson County TX-
709 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EDDY AND NORTHEASTERN
CULBERSON COUNTIES UNTIL 800 PM CDT/700 PM MDT/...

At 709 PM CDT/609 PM MDT/, Doppler radar was tracking a strong
thunderstorm 21 miles southeast of McKittrick Canyon, or 22 miles
east of Pine Springs, moving east at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southern Eddy and
northeastern Culberson Counties.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico...and southwestern Texas.

LAT...LON 3171 10448 3188 10456 3204 10417 3175 10407
TIME...MOT...LOC 0009Z 252DEG 18KT 3183 10444

Goudsward
Special weather statement, Jun 4, 7:30 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
730 PM CDT Tue Jun 4 2019

TXZ075-274-278-050130-
Pecos TX-Reeves County Plains TX-Davis Mountains Foothills TX-
730 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS...SOUTH
CENTRAL REEVES AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 830 PM
CDT...

At 730 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Balmorhea Lake, or 25 miles northeast of Fort
Davis, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central Pecos,
south central Reeves and east central Jeff Davis Counties.

This includes Interstate 10 between mile markers 225 and 241.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3070 10362 3091 10364 3103 10319 3070 10316
TIME...MOT...LOC 0030Z 265DEG 15KT 3081 10355

84
Special weather statement, Jun 4, 8:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
817 PM CDT Tue Jun 4 2019

NMZ033-034-TXZ045-050200-
Southern Lea County NM-Central Lea County NM-Gaines TX-
817 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA...NORTHWESTERN
ANDREWS AND SOUTHWESTERN GAINES COUNTIES UNTIL 900 PM CDT/800 PM
MDT/...

At 816 PM CDT/716 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Eunice Airport, or near Eunice, moving northeast at
10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hobbs, Eunice, Nadine, Monument, Eunice Airport, Lea County Regional
Airport and Oil Center.

LAT...LON 3258 10298 3252 10305 3252 10306 3251 10306
      3240 10320 3252 10336 3272 10320
TIME...MOT...LOC 0116Z 224DEG 10KT 3252 10323

Goudsward
Special weather statement, Jun 4, 8:28 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
828 PM CDT Tue Jun 4 2019

TXZ075-050230-
Pecos TX-
828 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL
930 PM CDT...

At 828 PM CDT, Doppler radar was tracking a strong thunderstorm 21
miles west of Fort Stockton, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test
Track.

This includes Interstate 10 between mile markers 237 and 261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3073 10331 3091 10334 3102 10287 3071 10283
TIME...MOT...LOC 0128Z 262DEG 15KT 3084 10324

84
Special weather statement, Jun 4, 8:45 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
845 PM CDT Tue Jun 4 2019

TXZ059-067-274-050230-
Loving TX-Reeves County Plains TX-Ward TX-
845 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES...NORTHWESTERN
WARD AND SOUTH CENTRAL LOVING COUNTIES UNTIL 930 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Pecos, moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Reeves,
northwestern Ward and south central Loving Counties.

This includes Interstate 20 between mile markers 32 and 36.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3136 10363 3149 10378 3175 10355 3156 10333
TIME...MOT...LOC 0145Z 232DEG 14KT 3148 10364

Goudsward

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:09 PM CDTSpecial Weather StatementMAFCulberson51 min
Jun 4, 7:25 PM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves2 hr
Jun 4, 7:30 PM CDTSpecial Weather StatementMAF60 min
Jun 4, 8:28 PM CDTSpecial Weather StatementMAFPecos62 min
Jun 4, 8:45 PM CDTSpecial Weather StatementMAFReeves45 min
Jun 4, 9:07 PM CDTSpecial Weather StatementMAFBrewster38 min
Jun 4, 9:32 PM CDTRiver Flood WarningMAFPresidio23 hr
Jun 4, 9:32 PM CDTRiver Flood WarningMAFBrewster36 hr
Jun 4, 9:32 PM CDTRiver Flood WarningMAFBrewster64 hr
Jun 4, 11:46 PM CDTSpecial Weather StatementMAFMidland44 min
Jun 5, 12:27 AM CDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 5, 2:15 PM CDTSpecial Weather StatementMAFCulberson30 min
Jun 5, 2:53 PM CDTSpecial Weather StatementMAF52 min
Jun 5, 4:03 PM CDTSpecial Weather StatementMAFPecos42 min
Jun 5, 4:19 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves56 min
Jun 5, 4:23 PM CDTSevere Thunderstorm WarningMAFPecos52 min
Jun 5, 5:01 PM CDTSpecial Weather StatementMAF59 min
Jun 5, 5:08 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward42 min
Jun 5, 5:12 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell39 min
Jun 5, 5:19 PM CDTSpecial Weather StatementMAFCochran41 min
Jun 5, 6:05 PM CDTSpecial Weather StatementMAFReeves40 min
Jun 5, 6:07 PM CDTSpecial Weather StatementMAFWard38 min
Jun 5, 6:12 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 5, 6:13 PM CDTSpecial Weather StatementMAFPecos47 min
Jun 5, 6:19 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler56 min
Jun 5, 6:38 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines42 min
Jun 5, 6:40 PM CDTSevere Thunderstorm WarningMAFReeves35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.